Haldol help?

Discussion in 'Therapy and Medication' started by tiggersafire, Aug 24, 2012.

  1. tiggersafire

    tiggersafire Well-Known Member

    Hello, I have a few questions, and I was wondering if anyone else might have any answers, or been in a similar situation. I'm on a lot of medicine. Just to name the antipsychotics, I'm on Seroquel, Nozinan, and Haldol. They all work together really well I guess, because I have been symptom free (almost, I just hear occasional whispering) But lately I've been having problems with stiffness in my legs, which I know antipsychotics, especially Haldol, can make your muscles stiff. It's gotten so bad that I have a really hard time walking. I'm already on Cogentin for stiff muscles in my arms.. So I was just wondering if anyone might have any advice on what to do about it, or if anyone has been in a similar situation and what they did about it.

    Thanks for any advice you may have :)

  2. total eclipse

    total eclipse SF Friend Staff Alumni

    Yes i too suffered with the stiffness cogentin should work if not talk to your doctor ok there are other medication that can work perhaps better for the stiffness Make sure you doctor is aware ok because it is important to not let this go too long. If you do there could be permanent damage. Talk to your doctor perhaps he or she will increase cogentin or put you on a different med hugs
  3. tiggersafire

    tiggersafire Well-Known Member

    Thanks for the advice, I'll try to talk to my doctor about it. I'm hoping the Cogentin will start working.
  4. catecholamine

    catecholamine Well-Known Member

    Contact your doctor right away. They may need to see you to check your vitals and everything. It may just be stiffness from the meds and it probably is only that, but with antipsychotics there's always a risk of Neuroleptic malignant syndrome - the more AP's you're on and the higher the dose, the more the risk. Of course, by today, you would be dead, in the hospital or very, very ill if you had it. Still, contact your doctor and let them know. Good luck.
  5. tiggersafire

    tiggersafire Well-Known Member

    I think I'm ok, my legs have gotten better. They haven't hurt or been stiff for a few days. I think it was because I accidentally kept dropping my Cogentin, but I'm trying my best not to drop meds anymore.. Thanks for the advice though :)